Alert archive / Massachusetts / Coastal Flood Statements in 2014
Coastal Flood Statement 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Apr 1, 2014, 4:06 AM EDT for 6 counties in Massachusetts. It took effect at Apr 1, 2014, 12:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2014, 4:06 AM EDT (08:06 UTC)
- In effect from
- Apr 1, 2014, 12:00 PM EDT
- Expired
- Apr 1, 2014, 3:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 34 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762
WHUS41 KBOX 010806
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EDT TUE APR 1 2014
...A FEW POCKETS OF MINOR COASTAL FLOODING FOR EARLY AFTERNOON
HIGH TIDE...
MAZ007-014>016-019-022-011615-
/O.NEW.KBOX.CF.S.0004.140401T1600Z-140401T1900Z/
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-
406 AM EDT TUE APR 1 2014
...A FEW POCKETS OF MINOR COASTAL FLOODING MAY ACCOMPANY THE EARLY
AFTERNOON HIGH TIDE...
* COASTAL FLOODING...ISOLATED MINOR COASTAL FLOODING.
* TIMING...WITHIN AN HOUR OR TWO OF HIGH TIDE.
* IMPACTS...TYPICALLY VULNERABLE SHORE ROADS AND BASEMENTS MAY BE
IMPACTED EARLY THIS AFTERNOON WITH HIGH TIDE. MINOR BEACH
EROSION IS ALSO POSSIBLE. THE COVERAGE OF COASTAL FLOODING WILL
WILL BE LESS THAN PREVIOUS DAYS TIDE CYCLES.
$$
ALL TIDE HEIGHTS ARE REFERENCED TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDE IS APPROXIMATE TO NEAREST HOUR.
NEWBURYPORT
TOTAL ASTRO RISK
TIDE DAY/TIME TIDE SURGE WAVES FLOOD WAVES
/FT/ /FT/ /FT/ /FT/ CATEGORY /FT/
------- ---------- ------- ------- ------- ---------- -------
8.2 01/03 AM 7.5 0.7 7 NONE 10
9.4 01/02 PM 8.8 0.6 5-6 NONE 7-8
9.7 02/02 AM 9.5 0.2 4 NONE 5
8.6 02/02 PM 8.6 0.0 3 NONE 4
9.3 03/03 AM 9.3 0.0 2 NONE 3
8.4 03/03 PM 8.4 0.0 2 NONE 3
GLOUCESTER HARBOR
TOTAL ASTRO RISK
TIDE DAY/TIME TIDE SURGE WAVES FLOOD WAVES
/FT/ /FT/ /FT/ /FT/ CATEGORY /FT/
------- ---------- ------- ------- ------- ---------- -------
0.8 01/07 AM 0.0 0.8 8-9 NONE 10
10.5 01/01 PM 9.9 0.6 7-8 NONE 7-9
10.5 02/02 AM 10.3 0.2 4-5 NONE 5-6
9.6 02/02 PM 9.6 0.0 4 NONE 4
10.1 03/02 AM 10.1 0.0 3 NONE 3
9.1 03/03 PM 9.1 0.0 3 NONE 3
REVERE
TOTAL ASTRO RISK
TIDE DAY/TIME TIDE SURGE WAVES FLOOD WAVES
/FT/ /FT/ /FT/ /FT/ CATEGORY /FT/
------- ---------- ------- ------- ------- ---------- -------
0.8 01/07 AM 0.0 0.8 6 NONE 8
11.1 01/01 PM 10.5 0.6 5-6 NONE 6-7
11.1 02/02 AM 10.9 0.2 3-4 NONE 4-5
10.2 02/02 PM 10.2 0.0 3 NONE 4
10.6 03/02 AM 10.6 0.0 2-3 NONE 3
9.7 03/03 PM 9.7 0.0 2 NONE 3
BOSTON HARBOR
TOTAL ASTRO RISK
TIDE DAY/TIME TIDE SURGE WAVES FLOOD WAVES
/FT/ /FT/ /FT/ /FT/ CATEGORY /FT/
------- ---------- ------- ------- ------- ---------- -------
0.8 01/07 AM 0.0 0.8 3-4 NONE 3-4
11.3 01/01 PM 10.7 0.6 3 NONE 3
11.2 02/02 AM 11.0 0.2 2 NONE 2
10.3 02/02 PM 10.3 0.0 2 NONE 2
10.8 03/02 AM 10.8 0.0 1 NONE 1
9.8 03/03 PM 9.8 0.0 1 NONE 1
SCITUATE
TOTAL ASTRO RISK
TIDE DAY/TIME TIDE SURGE WAVES FLOOD WAVES
/FT/ /FT/ /FT/ /FT/ CATEGORY /FT/
------- ---------- ------- ------- ------- ---------- -------
0.8 01/07 AM 0.0 0.8 8 NONE 10-11
10.8 01/01 PM 10.2 0.6 6-8 MINOR 8-10
10.8 02/02 AM 10.6 0.2 4-5 MINOR 5-6
9.9 02/02 PM 9.9 0.0 4 NONE 5
10.4 03/02 AM 10.4 0.0 3 NONE 3-4
9.4 03/03 PM 9.4 0.0 3 NONE 3
SANDWICH HARBOR
TOTAL ASTRO RISK
TIDE DAY/TIME TIDE SURGE WAVES FLOOD WAVES
/FT/ /FT/ /FT/ /FT/ CATEGORY /FT/
------- ---------- ------- ------- ------- ---------- -------
0.8 01/07 AM 0.0 0.8 6 NONE 7-8
10.6 01/01 PM 9.9 0.7 4-5 NONE 5-7
10.4 02/02 AM 10.2 0.2 2-3 NONE 3
9.6 02/02 PM 9.6 0.0 1 NONE 2
10.0 03/02 AM 10.0 0.0 1 NONE 1-2
9.1 03/03 PM 9.1 0.0 1 NONE 1
PROVINCETOWN HARBOR
TOTAL ASTRO RISK
TIDE DAY/TIME TIDE SURGE WAVES FLOOD WAVES
/FT/ /FT/ /FT/ /FT/ CATEGORY /FT/
------- ---------- ------- ------- ------- ---------- -------
0.9 01/07 AM 0.0 0.9 6-7 NONE 5
11.2 01/01 PM 10.5 0.7 5-6 NONE 4-5
11.1 02/02 AM 10.9 0.2 3 NONE 2
10.2 02/02 PM 10.2 0.0 2 NONE 2
10.6 03/02 AM 10.6 0.0 2 NONE 1-2
9.8 03/03 PM 9.8 0.0 2 NONE 1
CHATHAM - EAST COAST
TOTAL ASTRO RISK
TIDE DAY/TIME TIDE SURGE WAVES FLOOD WAVES
/FT/ /FT/ /FT/ /FT/ CATEGORY /FT/
------- ---------- ------- ------- ------- ---------- -------
0.9 01/08 AM 0.0 0.9 9-10 NONE 13-14
6.3 01/02 PM 5.6 0.7 7-9 NONE 10-12
6.2 02/02 AM 6.0 0.2 5-6 NONE 6-8
5.4 02/03 PM 5.4 0.0 4 NONE 5-6
5.9 03/03 AM 5.9 0.0 3 NONE 4
5.1 03/04 PM 5.1 0.0 3 NONE 4
CHATHAM - SOUTH COAST
TOTAL ASTRO RISK
TIDE DAY/TIME TIDE SURGE WAVES FLOOD WAVES
/FT/ /FT/ /FT/ /FT/ CATEGORY /FT/
------- ---------- ------- ------- ------- ---------- -------
5.0 01/03 AM 4.2 0.8 4-5 NONE 4
4.9 01/02 PM 4.2 0.7 3-4 NONE 3
4.9 02/02 AM 4.7 0.2 2-3 NONE 2
4.1 02/03 PM 4.1 0.0 2 NONE 1-2
4.6 03/03 AM 4.6 0.0 2 NONE 1-2
3.8 03/04 PM 3.8 0.0 2 NONE 1
NANTUCKET HARBOR
TOTAL ASTRO RISK
TIDE DAY/TIME TIDE SURGE WAVES FLOOD WAVES
/FT/ /FT/ /FT/ /FT/ CATEGORY /FT/
------- ---------- ------- ------- ------- ---------- -------
0.9 01/08 AM 0.0 0.9 4-5 NONE 4-5
4.0 01/03 PM 3.2 0.8 3-4 NONE 3-4
3.9 02/03 AM 3.7 0.2 2 NONE 2
3.1 02/03 PM 3.1 0.0 2 NONE 2
3.6 03/04 AM 3.6 0.0 2 NONE 2
3.0 03/04 PM 3.0 0.0 1 NONE 1
NANTUCKET EAST COAST - EROSION IMPACTS
TOTAL ASTRO RISK
TIDE DAY/TIME TIDE SURGE WAVES FLOOD WAVES
/FT/ /FT/ /FT/ /FT/ CATEGORY /FT/
------- ---------- ------- ------- ------- ---------- -------
4.4 01/03 AM 3.5 0.9 9 NONE 10
4.3 01/02 PM 3.5 0.8 7 NONE 8-9
4.2 02/02 AM 3.9 0.3 4-5 NONE 5-6
3.3 02/03 PM 3.3 0.0 4 NONE 4
3.8 03/03 AM 3.8 0.0 3 NONE 3-4
3.2 03/04 PM 3.2 0.0 3 NONE 3
NANTUCKET - MADAKET AREA EROSION IMPACTS
TOTAL ASTRO RISK
TIDE DAY/TIME TIDE SURGE WAVES FLOOD WAVES
/FT/ /FT/ /FT/ /FT/ CATEGORY /FT/
------- ---------- ------- ------- ------- ---------- -------
3.8 01/03 AM 3.1 0.7 4-5 NONE 4-5
3.8 01/02 PM 3.0 0.8 3-4 NONE 3-4
3.6 02/03 AM 3.4 0.2 2 NONE 2
2.8 02/04 PM 2.8 0.0 2 NONE 2
3.4 03/03 AM 3.4 0.0 2 NONE 2
2.7 03/04 PM 2.7 0.0 2 NONE 21 follow-up statement
930
WHUS41 KBOX 011049
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
649 AM EDT TUE APR 1 2014
...A FEW POCKETS OF MINOR COASTAL FLOODING FOR EARLY AFTERNOON
HIGH TIDE...
MAZ007-014>016-019-022-011900-
/O.CON.KBOX.CF.S.0004.140401T1600Z-140401T1900Z/
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-
649 AM EDT TUE APR 1 2014
...A FEW POCKETS OF MINOR COASTAL FLOODING MAY ACCOMPANY THE EARLY
AFTERNOON HIGH TIDE...
* LOCATION...EAST COAST OF MASSACHUSETTS.
* COASTAL FLOODING...ISOLATED MINOR COASTAL FLOODING.
* TIMING...WITHIN AN HOUR OR TWO OF HIGH TIDE.
* IMPACTS...TYPICALLY VULNERABLE SHORE ROADS AND BASEMENTS MAY
BE IMPACTED EARLY THIS AFTERNOON WITH HIGH TIDE. MINOR BEACH
EROSION IS ALSO POSSIBLE. THE COVERAGE OF COASTAL FLOODING
WILL WILL BE LESS THAN PREVIOUS DAYS TIDE CYCLES.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NEWBURYPORT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
9.4 01/02 PM 8.8 0.6 5-6 NONE
9.7 02/02 AM 9.5 0.2 4 NONE
8.6 02/02 PM 8.6 0.0 3 NONE
9.3 03/03 AM 9.3 0.0 2 NONE
8.4 03/03 PM 8.4 0.0 2 NONE
GLOUCESTER HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.8 01/07 AM 0.0 0.8 8-9 NONE
10.5 01/01 PM 9.9 0.6 7-8 NONE
10.5 02/02 AM 10.3 0.2 4-5 NONE
9.6 02/02 PM 9.6 0.0 4 NONE
10.1 03/02 AM 10.1 0.0 3 NONE
9.1 03/03 PM 9.1 0.0 3 NONE
REVERE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.8 01/07 AM 0.0 0.8 6 NONE
11.1 01/01 PM 10.5 0.6 5-6 NONE
11.1 02/02 AM 10.9 0.2 3-4 NONE
10.2 02/02 PM 10.2 0.0 3 NONE
10.6 03/02 AM 10.6 0.0 2-3 NONE
9.7 03/03 PM 9.7 0.0 2 NONE
BOSTON HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.8 01/07 AM 0.0 0.8 3-4 NONE
11.3 01/01 PM 10.7 0.6 3 NONE
11.2 02/02 AM 11.0 0.2 2 NONE
10.3 02/02 PM 10.3 0.0 2 NONE
10.8 03/02 AM 10.8 0.0 1 NONE
9.8 03/03 PM 9.8 0.0 1 NONE
SCITUATE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.8 01/07 AM 0.0 0.8 8 NONE
10.8 01/01 PM 10.2 0.6 6-8 MINOR
10.8 02/02 AM 10.6 0.2 4-5 MINOR
9.9 02/02 PM 9.9 0.0 4 NONE
10.4 03/02 AM 10.4 0.0 3 NONE
9.4 03/03 PM 9.4 0.0 3 NONE
SANDWICH HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.8 01/07 AM 0.0 0.8 6 NONE
10.6 01/01 PM 9.9 0.7 4-5 NONE
10.4 02/02 AM 10.2 0.2 2-3 NONE
9.6 02/02 PM 9.6 0.0 1 NONE
10.0 03/02 AM 10.0 0.0 1 NONE
9.1 03/03 PM 9.1 0.0 1 NONE
PROVINCETOWN HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.9 01/07 AM 0.0 0.9 6-7 NONE
11.2 01/01 PM 10.5 0.7 5-6 NONE
11.1 02/02 AM 10.9 0.2 3 NONE
10.2 02/02 PM 10.2 0.0 2 NONE
10.6 03/02 AM 10.6 0.0 2 NONE
9.8 03/03 PM 9.8 0.0 2 NONE
CHATHAM - EAST COAST
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.9 01/08 AM 0.0 0.9 9-10 NONE
6.3 01/02 PM 5.6 0.7 7-9 NONE
6.2 02/02 AM 6.0 0.2 5-6 NONE
5.4 02/03 PM 5.4 0.0 4 NONE
5.9 03/03 AM 5.9 0.0 3-4 NONE
5.1 03/04 PM 5.1 0.0 3 NONE
CHATHAM - SOUTH COAST
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
4.9 01/02 PM 4.2 0.7 3-4 NONE
4.9 02/02 AM 4.7 0.2 2-3 NONE
4.1 02/03 PM 4.1 0.0 2 NONE
4.6 03/03 AM 4.6 0.0 2 NONE
3.8 03/04 PM 3.8 0.0 2 NONE
BUZZARDS BAY - WOODS HOLE
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.7 01/05 AM 0.0 0.7 2 NONE
2.8 01/10 AM 2.0 0.8 2 NONE
2.7 01/11 PM 2.4 0.3 1 NONE
1.8 02/11 AM 1.8 0.0 1 NONE
2.3 02/11 PM 2.3 0.0 1 NONE
1.6 03/12 PM 1.6 0.0 1 NONE
2.1 04/12 AM 2.1 0.0 1 NONE
WINGS NECK
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.7 01/06 AM 0.0 0.7 1 NONE
5.0 01/11 AM 4.3 0.7 1 NONE
5.0 01/11 PM 4.7 0.3 1 NONE
4.1 02/12 PM 4.1 0.0 1 NONE
4.5 03/12 AM 4.5 0.0 1 NONE
3.8 03/01 PM 3.8 0.0 1 NONE
4.2 04/01 AM 4.2 0.0 1 NONE
$$
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTONWhat forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Apr 1, 4:00 AM EDT, 6 minutes earlier.
Area forecast discussion, Apr 1, 4:00 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
400 AM EDT TUE APR 1 2014
.SYNOPSIS...
HIGH PRESSURE WILL SETTLE ACROSS THE REGION THROUGH THURSDAY.
MAINLY DRY AND SEASONABLE CONDITIONS ARE EXPECTED. UNSETTLED
WEATHER RETURNS FRIDAY NIGHT INTO SATURDAY AS LOW PRESSURE MOVES
INTO THE REGION...THEN DRY AND SEASONABLE CONDITIONS FOR SUNDAY
INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOCALIZES SC THAT IS THE RESULT OF EXITING OFFSHORE MID LVL
DYNAMICS AND SOME TRAPPED LOW LVL MOISTURE BENEATH BUILDING
SUBSIDENCE INVERSION CONTINUES TO DIMINISH FROM NW TO SE...NOW
ONLY ORIENTED FROM SRN RI TO ABOUT THE BOS METRO AND POINTS SE.
THIS TREND IS EXPECTED TO CONTINUE THROUGH THE MORNING
HOURS...ALLOWING MANY...SAVE FOR MAYBE THE CAPE/ISLANDS TO SEE THE
SUNRISE.
WE HAVE HIGH PRESSURE TO THANK FOR THIS CHANGE IN THE WX AFTER A
WET WEEKEND THE NEAR 1024MB HIGH PRES WILL ACTUALLY CREST ACROSS
NEW ENGLAND THROUGH THE DAY TODAY. THEREFORE...THE MOSTLY SUNNY
CONDITIONS SHOULD ALLOW THE H85 TEMPS NEAR +2C TO BE FULLY
REALIZED. THEREFORE...EXPECT HIGHS TO RANGE FROM THE UPPER 40S TO
NEAR MID 50S...WITH THE HIGHER TEMPS MOST LIKELY REALIZED IN THE
CT VALLEY WHERE A SLIGHT DOWNSLOPE COMPONENT WILL ENHANCE THE
WARMING. LIGHT FLOW UNDER THE HIGH PRES LOOKS TO ALLOW A SEA
BREEZE TO LIMIT DAYTIME COOLING AT E COASTAL LOCATIONS ESPECIALLY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...
HIGH PRES SLIDES OFFSHORE ALLOWING FOR VERY WEAK RETURN FLOW AND
INCREASING LOW-MID LVL MOISTURE PER LATEST GUIDANCE SOUNDINGS.
THIS WILL OCCUR IN ADVANCE OF WEAKENING SFC LOW PRES AND ATTENDANT
COLD FRONT WHICH LOOKS TO REACH THE WRN REACHES BY 12Z WED.
ALTHOUGH CONDITIONS SHOULD STAY DRY /THE MOISTURE AND DYNAMICS
ASSOCIATED WITH THE FRONT ARE BOTH WEAK TO BEGIN
WITH/...TEMPERATURES WILL BE A BIT TRICKY OVERNIGHT. THIS IS
MAINLY DUE TO THE FACT THAT IT WILL BE A RACE BETWEEN THE WEAK TO
NEAR CALM FLOW AND INCREASING CLOUDINESS WITH THE MOISTURE AHEAD
OF THE FRONT. AT THIS POINT...IT LOOKS LIKE THERE MIGHT BE A LONG
ENOUGH PERIOD CLEAR SKIES AND NEAR CALM WIND /ESPECIALLY ERN MA
AND RI/ SUCH THAT TEMPS MAY ONCE AGAIN FALL BRIEFLY BELOW
FREEZING. LATEST MAV GUIDANCE REFLECTS THIS WELL.
WEDNESDAY...
THE WEAKENED COLD FRONT SLIDES THROUGH THE REGION DURING THE DAY
AS LOW PRES MOVES THROUGH NRN NEW ENGLAND. THIS IS A REMNANT
CLIPPER SYSTEM SO THE NRN PASSAGE PUTS SRN NEW ENGLAND IN THE
CLIMATOLOGICALLY DRY SRN FLANK. THIS CLIPPER LOOKS TO BE NO
DIFFERENT. THE MOISTURE AND LIFT ASSOCIATED WITH THE ATTENDANT
FRONT ARE BOTH WEAK ENOUGH SUCH THAT ONLY SOME LOW-MID CLOUDS ARE
EXPECTED. ALTHOUGH HIGH PRES WILL REBOUND AFTER THIS FRONTAL
PASSAGE NOSE OF A SFC WARM FRONT WILL BE APPROACHING THE MID
ATLANTIC...WHICH COULD ALLOW INCREASING HIGH CLOUDS EVEN AS THE
LOW-MID CLOUDS CLEAR. DESPITE THE INCREASED CLOUD COVER IN
COMPARISON TO TUE...H5 TEMPS SHOULD STILL BE REALIZED FOR THE MOST
PART...THE AVERAGE OF WHICH ARE AROUND +4C...SO EXPECT SLIGHTLY
WARMER HIGH TEMPS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* MAINLY DRY AND SEASONABLY MILD THROUGH THE END OF THE WORK WEEK
* UNSETTLED WEATHER RETURNS FRI NIGHT INTO SATURDAY
OVERVIEW...
THERE ARE SOME MODEL DIFFERENCES THIS WEEK WITH THE HANDLING OF A
STATIONARY BOUNDARY TO THE SOUTH AND HOW FAR NORTH THE OVERRUNNING
MOISTURE GETS THU INTO THU NIGHT. WE DISCOUNTED THE NORTHERN
SOLUTION OF THE GFS AS IT APPEARS TO BE HAVING CONVECTIVE FEEDBACK
ISSUES SPINNING UP A WAVE IN THE OHIO VALLEY AND SPREADING RAIN
INTO THE REGION. WE ARE BASING THE FORECAST ON THE ECMWF WHICH
SUGGESTS HIGH PRES AND CONFLUENT FLOW WILL KEEP THE MOISTURE TO
THE SOUTH THROUGH THU NIGHT WITH SEASONABLE TEMPS. BEYOND
THU...CLOSED LOW WHICH WILL BE DROPPING INTO THE SW USA FORECAST
TO MOVE NE INTO THE GT LAKES BY THE END OF THE WEEK...THEN LIFT TO
THE NORTH DURING THE WEEKEND. MODELS ARE ACTUALLY IN PRETTY GOOD
AGREEMENT ON THE TIMING OF THIS SYSTEM WITH A PERIOD OF UNSETTLED
WEATHER LATE FRI INTO SAT...THEN DRYING THEREAFTER.
WEDNESDAY...
COLD FRONT APPROACHES FROM THE NW WITH DEEPER MOISTURE REMAINING TO
THE SW THROUGH THE DAY. SOME CLOUDS WILL MOVE INTO THE
REGION...OTHERWISE EXPECTING DRY WEATHER AND SEASONABLY MILD TEMPS
IN THE 50S. LOW PROB A FEW LIGHT SHOWERS COULD CLIP THE SOUTH COAST
WED EVENING AS THE FRONT MOVES THROUGH.
THURSDAY INTO FRIDAY...
AS MENTIONED ABOVE WE ARE LEANING TOWARD ECMWF SOLUTION OF KEEPING
OVERRUNNING MOISTURE SUPPRESSED TO THE SOUTH THU/THU NIGHT. HIGH
PRES WILL MAINTAIN DRY WEATHER INTO FRI...BUT THERE IS A CHANCE
LEADING EDGE OF SHOWERS WITH THE GT LAKES SYSTEM COULD SPILL INTO
THE REGION BY LATE FRI. SEASONABLY MILD THU IN THE 50S...THEN
COOLING INTO 40S FRI AS EASTERLY FLOW BECOMES ESTABLISHED.
FRIDAY NIGHT INTO SATURDAY...
PRIMARY LOW LIFTS NE FROM THE GT LAKES WITH TRIPLE POINT LOW
DEVELOPING ALONG THE S COAST AND MOVING THROUGH NEW ENG SAT. GOOD
AGREEMENT ON TIMING OF RAIN FRI NIGHT INTO SAT SO WE INCREASED POPS
TO LIKELY. GOOD COLD AIR DAMMING SIGNATURE ACROSS NEW ENG ASSOCD
WITH HIGH PRES OVER MARITIMES. REMNANT LOW LEVEL COLD AIR ACROSS THE
REGION ON THE FRONT END OF THIS SYSTEM WILL YIELD A RISK OF SOME
SLEET/FREEZING RAIN ACROSS THE INTERIOR FRI NIGHT...OTHERWISE PTYPE
WILL BE RAIN. GFS AND ECMWF IN GOOD AGREEMENT THAT PRECIP EXITS BY
LATE SATURDAY AS SYSTEM MOVES INTO THE GULF OF MAINE AND COLD FRONT
MOVES OFF THE COAST.
SUNDAY INTO MONDAY...LOOKS DRY. LOW PRES IN MARITIMES SUN WITH COOL
DRY NW FLOW. HIGH PRES FOR MONDAY.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...THROUGH WEDNESDAY.
THROUGH TODAY...HIGH CONFIDENCE.
THE GENERAL TREND WILL BE FOR MVFR CONDITIONS MAINLY CONFINED TO
THE CAPE/ISLANDS TO GIVE WAY TO VFR. ONCE TERMINALS TURN VFR THEY
SHOULD REMAIN VFR THROUGH THE REMAINDER OF THE PERIOD.
OTHERWISE...N-NW WINDS REMAIN GUSTY INTO ABOUT MID MORNING WITH
SOME GUSTS EXCEEDING 25 KT INTERIOR...30 KT CAPE/ISLANDS.
TONIGHT INTO WED...HIGH CONFIDENCE.
MAINLY VFR. ALTHOUGH INCREASING LOW VFR CLOUDS ARE POSSIBLE AS A
WEAK COLD FRONT APPROACHES THEN CROSSES THE REGION DURING THE
MORNING HOURS ON WED. WINDS MAINLY LIGHT AND VARIABLE
TONIGHT...SHIFTING TO THE W ON WED.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
WED NIGHT INTO FRI...MODERATE TO HIGH CONFIDENCE FOR VFR/MAINLY
DRY WEATHER AND FAIRLY LIGHT WINDS.
FRI NIGHT AND SATURDAY...MODERATE CONFIDENCE. MVFR/IFR AS RAIN
OVERSPREADS THE REGION. SOME MIXED WINTRY PRECIP POSSIBLE IN THE
INTERIOR FRI NIGHT.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...THROUGH WEDNESDAY...HIGH CONFIDENCE.
GALE FORCE WINDS GRADUALLY DIMINISH THIS MORNING...BUT GIVE WAY
ONLY TO SMALL CRAFT ADVISORY LEVEL WINDS. THESE LAST MUCH OF THE
DAY FOR THE ERN WATERS BUT END MAINLY IN THE MORNING FOR THE SRN
WATERS. HOWEVER...A LINGERING SWELL WILL TAKE LONGER STILL TO
DIMINISH. IN ANY CASE...SMALL CRAFT ADVISORIES WILL BE NEEDED FOR
MUCH OF THE DAY.
ALTHOUGH WINDS WILL BE MUCH WEAKER BOTH TONIGHT AND TOMORROW. THE
LINGERING SWELL WILL LIKELY REQUIRE SMALL CRAFT ADVISORIES TO
REMAIN IN PLACE THROUGH THE DAY ON THE EASTERN WATERS.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
WED NIGHT INTO FRI...HIGH CONFIDENCE. GENERALLY LIGHT WINDS WITH
WEAK GRADIENT OVER THE WATERS. EASTERLY WINDS INCREASE FRI BUT
BELOW SCA THRESHOLDS. LEFTOVER NE SWELL EASTERN WATERS ON
WED...ERODING WED NIGHT.
FRI NIGHT INTO SAT...MODERATE CONFIDENCE. A PERIOD OF SE/S WIND
GUSTS REACHING SCA POSSIBLE FRI NIGHT INTO SAT. VSBYS REDUCED IN
RAIN AND FOG.
&&
.HYDROLOGY...
AN AREAL FLOOD WARNING CONTINUES FOR PURCHADE BROOK IN MIDDLEBORO
DUE TO THE BLOCKAGE OF WOLOSKI PARK...THIS WILL CONTINUE INTO THE
AFTERNOON.
AT THIS TIME IT APPEARS MOST SMALL STREAMS ACROSS THE FORECAST
AREA HAVE CRESTED OR ARE NEAR CREST AND WILL FALL BELOW FLOOD
STAGE SAVE FOR THE MAIN RIVERS WHERE FLOOD WARNINGS CONTINUE.
THESE FLOOD WARNINGS CONTINUE FOR FOR VARIOUS FORECAST POINTS IN
THE LOWER MERRIMACK RIVER BASIN...IN RHODE ISLAND...AND ALSO FOR
THE LOWER CONNECTICUT RIVER /HARTFORD AND MIDDLE
HADDAM/...ALTHOUGH HARTFORD MAY FALL JUST SHORT. AT THIS POINT IT
APPEARS THAT THE MAJORITY OF THOSE RIVERS THAT ARE FLOODING OR
EXPECTED TO REACH FLOOD STAGE ARE WARNED FOR.
PLEASE GO TO THE WEB PAGE
HTTP:WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=BOX THIS WILL DISPLAY
STATUS OF OBSERVATIONS. FOR THE MAP WITH MAX FORECAST CREST CLICK
ON THE RIVER FORECASTS TAB.
&&
.TIDES/COASTAL FLOODING...
WILL BE ISSUING A COASTAL FLOOD STATEMENT FOR THE EARLY AFTERNOON
HIGH TIDE CYCLE FOR THE E COAST OF MASS. ALTHOUGH TIDES ARE ABOUT
HALF A FOOT LOWER THAN THOSE OBSERVED ON THE WEEKEND...THE
COMBINATION OF CONTINUED N FLOW AND A STRONG LINGERING SWELL NOT
FAR OFFSHORE MAY YIELD SURGE VALUES ON THE ORDER OF 0.8-1.0 FEET.
THIS MAY LEAD TO POCKETS OF MINOR COASTAL FLOODING AND BEACH
EROSION ESPECIALLY AT COASTLINES THAT FACE SLIGHTLY MORE N OF E.
THE MINOR COASTAL FLOODING IS LIKELY TO ONLY BE OBSERVED AT
LOCATIONS THAT ARE TYPICALLY PRONE IN NORMAL ASTRONOMICALLY HIGH
TIDES...SO A FULL ADVISORY DOES NOT APPEAR WARRANTED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ231>234-256.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ230.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR ANZ236.
SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ235-237.
GALE WARNING UNTIL 8 AM EDT THIS MORNING FOR ANZ250-251-255.
GALE WARNING UNTIL 10 AM EDT THIS MORNING FOR ANZ254.
&&
SYNOPSIS...BELK/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...BELK
AVIATION...BELK/DOODY
MARINE...BELK/DOODY
HYDROLOGY...STAFF
TIDES/COASTAL FLOODING...STAFFHazardous weather outlook, Apr 1, 1:49 AM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 149 AM EDT TUE APR 1 2014 CTZ002>004-MAZ002>006-008>014-017-018-020-021-023-026-NHZ011-012-015- RIZ001>008-020600- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- DUKES MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 149 AM EDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015-016-019-022-024-020600- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- BARNSTABLE MA-NANTUCKET MA- 149 AM EDT TUE APR 1 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-251-255-020600- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 149 AM EDT TUE APR 1 2014 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ254-020600- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 149 AM EDT TUE APR 1 2014 ...GALE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-256-020600- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 149 AM EDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 5:40 PM EDT | Areal Flood Warning | BOX | Plymouth | 24 hr |
| Apr 1, 7:45 PM EDT | Areal Flood Advisory | BOX | Worcester | 2 hr |
Nearby
Coastal Flood Statements in Massachusetts, 2014Every coastal flood statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.